Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year

IMPACT FACTOR 2017: 0.734

CiteScore 2017: 0.70

SCImago Journal Rank (SJR) 2017: 0.695
Source Normalized Impact per Paper (SNIP) 2017: 0.891

Mathematical Citation Quotient (MCQ) 2017: 0.62

See all formats and pricing
More options …
Ahead of print


Minimal hypersurfaces in ℝn × Sm

Jimmy Petean / Juan Miguel Ruiz
Published Online: 2018-03-20 | DOI: https://doi.org/10.1515/advgeom-2017-0060


We classify minimal hypersurfaces in ℝn × Sm with n, m ≥ 2 which are invariant by the canonical action of O(n) × O(m). We also construct compact and noncompact examples of invariant hypersurfaces of constant mean curvature. We show that the minimal hypersurfaces and the noncompact constant mean curvature hypersurfaces are all unstable.

Keywords: Minimal hypersurface

MSC 2010: 53C42


  • [1]

    H. Alencar, Minimal hypersurfaces of ℝ2m invariant by SO(m) × SO(m). Trans. Amer. Math. Soc. 337 (1993), 129–141. MR1091229 Zbl 0776.53035CrossrefGoogle Scholar

  • [2]

    H. Alencar, A. Barros, O. Palmas, J. G. Reyes, W. Santos, O(m) × O(n)-invariant minimal hypersurfaces in ℝm+n. Ann. Global Anal. Geom. 27 (2005), 179–199. MR2131912 Zbl 1077.53007CrossrefGoogle Scholar

  • [3]

    F. J. Almgren, Jr., Existence and regularity almost everywhere of solutions to elliptic variational problems with constraints. Mem. Amer. Math. Soc. 4 (1976), viii+199 pp. MR0420406 Zbl 0327.49043Google Scholar

  • [4]

    J. L. Barbosa, M. do Carmo, J. Eschenburg, Stability of hypersurfaces of constant mean curvature in Riemannian manifolds. Math. Z. 197 (1988), 123–138. MR917854 Zbl 0653.53045CrossrefGoogle Scholar

  • [5]

    N. Kapouleas, S.-D. Yang, Minimal surfaces in the three-sphere by doubling the Clifford torus. Amer. J. Math. 132 (2010), 257–295. MR2654775 Zbl 1198.53060CrossrefGoogle Scholar

  • [6]

    H. Karcher, U. Pinkall, I. Sterling, New minimal surfaces in S3. J. Differential Geom. 28 (1988), 169–185. MR961512 Zbl 0653.53004CrossrefGoogle Scholar

  • [7]

    H. B. Lawson, Jr., Complete minimal surfaces in S3. Ann. of Math. (2) 92 (1970), 335–374. MR0270280 Zbl 0205.52001CrossrefGoogle Scholar

  • [8]

    J. M. Manzano, J. Plehnert, F. Torralbo, Compact embedded minimal surfaces in 𝕊2 × 𝕊1. Comm. Anal. Geom. 24 (2016), 409–429. MR3514565 Zbl 1345.53063Google Scholar

  • [9]

    W. H. Meeks, H. Rosenberg, The theory of minimal surfaces in M × ℝ. Comment. Math. Helv. 80 (2005), 811–858. MR2182702 Zbl 1085.53049Google Scholar

  • [10]

    F. Morgan, Clusters minimizing area plus length of singular curves. Math. Ann. 299 (1994), 697–714. MR1286892 Zbl 0805.49025CrossrefGoogle Scholar

  • [11]

    F. Morgan, Geometric measure theory. Academic Press 1995. MR1326605 Zbl 0819.49024Google Scholar

  • [12]

    F. Morgan, In polytopes, small balls about some vertex minimize perimeter. J. Geom. Anal. 17 (2007), 97–106. MR2302876 Zbl 1132.49036CrossrefWeb of ScienceGoogle Scholar

  • [13]

    R. H. L. Pedrosa, The isoperimetric problem in spherical cylinders. Ann. Global Anal. Geom. 26 (2004), 333–354. MR2103404 Zbl 1082.53066CrossrefGoogle Scholar

  • [14]

    R. H. L. Pedrosa, M. Ritoré, Isoperimetric domains in the Riemannian product of a circle with a simply connected space form and applications to free boundary problems. Indiana Univ. Math. J. 48 (1999), 1357–1394. MR1757077 Zbl 0956.53049Google Scholar

  • [15]

    A. Ros, The isoperimetric problem. In: Global theory of minimal surfaces, volume 2 of Clay Math. Proc., 175–209, Amer. Math. Soc. 2005. MR2167260 Zbl 1125.49034Google Scholar

  • [16]

    H. Rosenberg, Minimal surfaces in 𝕄2 × ℝ. Illinois J. Math. 46 (2002), 1177–1195. MR1988257 Zbl 1036.53008Google Scholar

  • [17]

    F. Torralbo, Compact minimal surfaces in the Berger spheres. Ann. Global Anal. Geom. 41 (2012), 391–405. MR2897028 Zbl 1242.53076CrossrefWeb of ScienceGoogle Scholar

  • [18]

    Y. Xin, Minimal submanifolds and related topics, volume 8 of Nankai Tracts in Mathematics. World Scientific, River Edge, NJ 2003. MR2035469 Zbl 1055.53047Google Scholar

About the article

Received: 2015-02-21

Revised: 2016-06-09

Published Online: 2018-03-20

Funding: The authors are supported by grant 220074 of Fondo Sectorial de Investigación para la Educación SEP-CONACYT.

Citation Information: Advances in Geometry, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2017-0060.

Export Citation

© 2017 Walter de Gruyter GmbH Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in